Normal Form Theorem for Logic Programs with Cardinality Constraints

Authors Victor W. Marek, Jeffrey B. Remmel

Thumbnail PDF


  • Filesize: 379 kB
  • 34 pages

Document Identifiers

Author Details

Victor W. Marek
Jeffrey B. Remmel

Cite AsGet BibTex

Victor W. Marek and Jeffrey B. Remmel. Normal Form Theorem for Logic Programs with Cardinality Constraints. In Nonmonotonic Reasoning, Answer Set Programming and Constraints. Dagstuhl Seminar Proceedings, Volume 5171, pp. 1-34, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2005)


We discuss proof schemes, a kind of context-dependent proofs for logic programs. We show usefullness of these constructs both in the context of normal logic programs and their generalizations due to Niemela and collaborators. As an application we show the following result. For every cardinality-constraint logic program P there is a logic program P´ with the same heads, but with bodies consisting of atoms and negated atoms such that P and P´ have same stable models. It is worth noting that another proof of same result can be obtained from the results by Lifschitz and collaborators.
  • Proof scheme
  • cardinality constraints


  • Access Statistics
  • Total Accesses (updated on a weekly basis)
    PDF Downloads